Have Medical Questions? Ask a Doctor Online!
Relist: Answer quality. The advice he gave isn't possible. I understand no antidote thing, but there are ways to clear this out faster. I am not experiences the abdominal pain and headache like usual but I want to clear it out as quickly as possible.
I do understand the ER thing but I think I can deal with it as I've done this several times before. I'm in a foreign country and I can't let this get out for the sake of staying in school. And I've never been addicted before to anything, something about ritalin, not sure what, but it's really bad and even though it makes you feel absolutely horrible, you still take it and the doctor has tried different forms and we thought concerta would be good, but I can't swallow, can't find apple sauce which has helped me in the past since you're not supposed to chew for it to work and I will have anxiety attacks trying to swallow despite everything I've looked up and tried that help people. Or this would never have been an issue. I am drinking as much water as possible.
You're a vet student so you should understand this. The mean half-life of methylphenidate (Concerta) is about 3.6 hours. So, about 3 1/2 hours after your last dose, 50% of it should be already metabolized, assuming a normal dose and normal liver and kidneys. By 12 hours, there should only be about 10% left in your system. It should be virtually gone by 18-20 hours. When did you take your last dose?
That said, this is a potentially dangerous drug that can cause serious physical and psychiatric side effects, as you know, as well as serious withdrawal symptoms. I agree with the other expert that if you think you took too much, or you are experiencing severe symptoms you should be evaluated in a medical setting where you can be monitored and your symptoms can be alleviated safely.
Nothing to alleviate symptoms because the stomach issue could go on all day possibly. I don't have much to eat but grapes and it's very hard to eat. I know I took too much and I agree with everything. Last dose was an hour ago or a little more. I do have a fast metabolism and I've taken this amount a few times before. I'm more worried tonight then before because I noticed the longer you take it, it gets worse. But I haven't taken it long so I'm not sure about the withdrawal symptoms. Concerta seems to be far worse then the instant release. I told my doctor multiple times about the side effects but he kept coming back to this. And I kept trying because when I had first started taking it, it was incredible with my focus.
I want to just eat, drink, whatever is best to help absorb and get it out a little faster because it's worked for me in the past. It's so horrible I'm going to flush what I have left. Since I've never had problems like this before, I don't understand why I have the constant urge to continue taking it regardless of how horrible it has made me feel. If I were to continue, I would probably die from it. I'm hoping since I didn't take it too long, it won't do permanent damage. All I really wanted was something to help me focus better. Whether ADD is a true disease or not, I'm starting to think not, stimulants help a lot of people focus better.
So I'm assuming I will probably feel really bad for the next 3 to 6 hours, in the past it has made me feel really bad up to 7 hours, without taking too much. And both psychiatrists have not been helpful. I don't want to die from something as stupid as this. I think I will be okay but I know without a doubt I can't take this. If it helped without any side effects after a month or so, I'd have to have someone give it to me everyday and I don't know anyone who would do that.
This drug just from how I feel I can tell is extremely dangerous. And the instant release ones were no where near as bad but I was concerned about addiction there too so this was prescribed because it's longer acting, 3 different times of release, and the side effects should be minimal that way. Adderal I did not feel the same bad side effects from, but I'm worried I will have addiction issues with all of them. And I have too many problems with attending lectures and focusing which has been a life issue, the only reason this was given a chance. And where I am living here at one of the US accredited vet schools and back home, you can not talk about being addicted to anything, even if it is a short term thing with just one thing as late as 29 years old. And I can't even tell my own psychiatrist the addiction issue with it. I never drink or anything else. Why now?
Hang in there. Keep drinking lots of fluids. Call a friend you trust and let him/her know that you're not feeling well and you will call them every hour to let them know you're OK. You can also tell them you might call to ask them to come help you if you're feeling worse. This can be very reassuring and a good back-up "insurance policy" against something bad happening.
Get off these meds slowly, with the help of a psychiatrist. Try to find an alternative that does not make you feel so bad or "grip" you so tightly. If you get off the meds, they will likely work better for you in the future if you ever needed to go back to them (after a "drug holiday"). And please do not hesitate to seek acute medical care if you need it...better safe than sorry, right?
Good Luck to you.
This was just a response to Dr. Bob. I accidently accepted answer when I wasn't finished. I'm not sure if I can still reply as I accepted answer too quickly and assume I can't communicate after that. I'm in a different time zone. It's 2 am here, and there is no one I can trust regarding this, yet. This is something you can not talk about with 99% of people including friends. I feel incredibly stupid for doing this. I've only been here a month so that's why I don't know many people yet. And regarding withdrawal, I didn't think that happened unless you had been taking it for along time. It's only been a week or two that I've taken it continuously. I will be fine and there is no possibly way I could ever consider it again. If I know I am addicted, then I will never touch this substance again. It was only great at first and made me more social in class, the first day of taking it. Nothing more.
And my dad is an MD and I could never mention this to him, even though he was a full drug addict, even in medical school, and an alcoholic and to the worst excess. So I can't talk about this with the psychiatrist or friends. If I told the psychiatrist I abused it, that would be it. It's not accepted in society. And as long as I never get this again prescribed, I don't need help for addiction. I have a midterm in a week. If the thing about withdrawal happens that quickly, I won't be able to study at all.
One more thing, regarding going to the ER, I'm fearful of it, and also for the reason for going and also I do not vomit, since I was 5 years old, so that would kick me into full swing anxiety.